MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804225-33
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed de novo lesion in the posterior descending artery (pda) with heavy calcification and moderate tortuosity.After a cutting balloon was used for pre-dilatation, the 2.25x33mm xience skypoint stent delivery system (sds) was attempted to be advanced to the target lesion; however, the sds became stuck with the guidewire during advancement.Therefore the sds was attempted to be removed from the anatomy, during removal the sds also met with resistance and had to be removed with the guidewire as a single unit when the stent dislodged from the delivery system.An unsuccessful attempt to remove the dislodged stent was made with snare device.An additional stent was advanced to embed the dislodged stent into the target lesion to complete the procedure.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported stent dislodgement was confirmed.The reported difficulty to advance and difficulty to remove was confirmed through observation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties; however, factors that could contribute to a difficult to advance include, but are not limited to, inner diameter of guide wire lumen, outer diameter of the guide wire, patient¿s anatomical morphology, damage to the guide wire, damage to the catheter, and/or accumulation of procedural contaminants in the guide wire lumen.Factors that could contribute to a dislodged stent include, but are not limited to, improper or inadequate crimping at the time of manufacture, forced sheath removal, handling of the stent during preparation, interaction with challenging anatomy, and/or interaction with accessory devices.Factors that could contribute to a difficult to remove include, but are not limited to, damage to the balloon, stent wall apposition, interaction with challenging anatomy, and/or interaction with accessory devices.The product risk assessment identifies this as a foreseeable event; as such, design and manufacturing controls and mitigations have been established for potential causes.In this case, it is possible that the stent delivery system (sds) interacted with the heavily calcified, moderately tortuous, and 90% stenosed lesion and/or guide wire during advancement, resulting in the reported difficult to advance.Further interaction with the challenging anatomy and/or guide wire during removal, as resistance was noted, possibly resulted in the reported difficult to remove and subsequent dislodged stent; however, this cannot be confirmed.The reported treatment appears to be related to operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17175254
Report Number2024168-2023-06575
Device Sequence Number20126968
Product Code NIQ
UDI-Device Identifier08717648233036
UDI-Public08717648233036
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2024
Device Model Number1804225-33
Device Catalogue Number1804225-33
Device Lot Number103194A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown